Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 3, 2005, 5:39 AM CDT for Allen Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 5:39 AM CDT (10:39 UTC)
- Expired
- Jul 3, 2005, 6:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 031039 SVRLCH LAC003-031145- /O.NEW.KLCH.SV.W.0087.050703T1039Z-050703T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 539 AM CDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 645 AM CDT * AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MITTIE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... HARMONY BY 555 AM CDT OBERLIN BY 600 AM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3073 9279 3072 9296 3055 9298 3055 9275 $$
1 follow-up statement
000
WWUS54 KLCH 031047
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT SUN JUL 3 2005
LAC003-031145-
/O.CON.KLCH.SV.W.0087.000000T0000Z-050703T1145Z/
ALLEN LA-
547 AM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 AM CDT FOR ALLEN
PARISH...
AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MITTIE..MOVING SOUTH
AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF OBERLIN BY 555 AM CDT
HARMONY BY 600 AM CDT
8 MILES EAST OF REEVES BY 615 AM CDT
LEBLANC AND KINDER BY 620 AM CDT
LAT...LON 3073 9279 3072 9296 3060 9297 3060 9312
3045 9312 3045 9287 3045 9278 3050 9277
3055 9275
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:55 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 3, 3:55 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 355 AM CDT SUN JUL 3 2005 .DISCUSSION... CLUSTERS OF TSRA CONTINUES ACROSS SE TX...JUST WEST OF BPT OT JAS...IN ASSOCIATION WITH THE MID/UPPER LEVEL SHORTWAVE/VORT MAX. ADDITIONAL TSRA HAS DEVELOPED FROM TOLEDO BEND EAST TO S OF AEX. THIS WILL BE THE TREND FOR THE REMAINDER OF THE MORNING...WITH THE ENTIRE SYSTEM SAGGING SE TO GIVE THE I-10 CORRIDOR ENHANCED TSRA DEVELOPMENT BY THE LATE MORNING/AFTERNOON HOURS. DUE TO THE SLOW MOVEMENT OF THESE TSRA...URBAN FLOODING WILL BE A CONCERN WITH THE STRONGER STORMS. ALSO...ISOLATED SVR IN THE FORM OF DAMAGING WINDS MAY OCCUR AS WELL. MOST OF THE ACTIVITY WILL BEGIN TO DIMINISH DURING THE LATE EVENING HOURS...WITH ONLY ISOLATED SHRA/TSRA EXPECTED OVERNIGHT. 4TH OF JULY...HIGH PRESSURE WILL BE THE DOMINATE FEATURE ACROSS SE TX AND C LA...THUS MINIMAL POPS AND HOT CONDITIONS. ACROSS S CENTRAL LA...HOWEVER...THE MID/UPPER LEVEL TROF WILL BE IN THE PROCESS OF LIFTING DURING THE AFTERNOON...STAYING AROUND LONG ENOUGH TO ENHANCE SHRA/TSRA DEVELOPMENT. TUE AND WED FORECAST DEPENDS ON THE FUTURE TRACK OF THE TROPICAL DISTURBANCE IN THE NW CARIBBEAN THIS MORNING. FOR NOW...TREATED IT AS AN OPEN WAVE TO SPREAD COPIOUS TROPICAL MOISTURE FROM E TO W...GREATLY ENHANCING POPS BOTH DAYS. BY THU AND THE REMAINDER OF THE WEEK...EXPECT CLIMO POPS...THAT IS...30% DURING THE AFTERNOON...20% DURING THE EVENING AND EARLY MORNING ACROSS THE COASTAL COUNTIES AND PARISHES. && .AVIATION... VCTS TO PREDOMINATE TSRA AT AEX FOR MOST OF THE MORNING... IMPROVING BY AFTERNOON. AS THE VORT MAX SLOWLY MOVES SE...TSRA WILL INCREASE ALONG THE I-10 CORRIDOR FROM BPT...LCH...LFT BY LATE MORNING INTO THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 77 91 77 / 50 50 30 30 KBPT 91 78 91 77 / 50 40 20 30 KAEX 94 74 94 73 / 50 40 30 30 KLFT 87 75 89 74 / 50 50 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 3, 5:35 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SUN JUL 3 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA CORRECTED DATE OF ISSUANCE .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:26 AM CDT | Flash Flood Warning | LCH | Vernon | 3 hr |
| Jul 3, 5:04 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 56 min |
| Jul 3, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 62 min |
| Jul 3, 6:30 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 60 min |
| Jul 3, 7:03 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 3, 8:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jul 3, 9:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 3, 11:17 AM CDT | Special Marine Warning | LCH | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.